MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+25.00 D)
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted after the initial 30-day reporting period deadline; it is part of a corrective action being implemented per internal document (b)(4) for outside us like products reporting.This initial and final emdr is being submitted to fda for outside us like products reporting.The device was returned to the manufacturer, and the product investigation was conducted.The results are listed below: the lens was ejected out from the injector tip and was not returned.The slider and the screw could advance fully.The cartridge was deformed at the tip.Trace of lubricant was found inside the cartridge tip.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.Risk analysis conducted on the product line and failure code is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time, and no capa is required as part of the product evaluation.
 
Event or Problem Description
The scrub reported that when the leading haptic went into the eye, the injector would not advance, it was stuck.The surgeon removed the lens from the eye and asked for the replacement.Upon inspection the trailing haptic was broken off from the lens.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key8558511
Report Number3006723646-2019-00024
Device Sequence Number16233332
Product Code HQL
UDI-Device Identifier04547480480886
UDI-Public04547480480886
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberHOYA ISERT 250 (+25.00 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;